MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SILVERSPEED; WIRE, GUIDE, CATHETER

MALLINCKRODT MEDICAL SILVERSPEED; WIRE, GUIDE, CATHETER
Model Number 103-0602-200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The silverspeed-14 guidewire (model: 103-0602-200 lot: 201704069e) was returned for analysis within a shipping box; within a plastic pouch; within an opened silverspeed-14 inner pouch and within a dispenser coil.The echelon-14 micro catheter (pli-20) was not returned.The reason for the echelon-14 micro catheter not returning was not provided.The echelon-14 micro catheter has a labeled id (inner diameter) of 0.017" and the silverspeed-14 guidewire has a labeled od (outer diameter) of 0.014¿.As per the product labeling, the echelon-14 micro catheter is compatible for use with guidewires with a maximum od of 0.014¿.Therefore, the silverspeed-14 guidewire was found to be compatible for use with the echelon-14 micro catheter.No damages and irregularities were found with the guidewire proximal solder region.The guidewire outer coils were found to be stretched at ~11.3cm from proximal solder region.The guidewire inner core wire was found to be broken at ~16.2cm from the proximal solder region.When compared to product drawing ~3.8cm of the inner core wire was found to be missing.In addition, the guidewire distal tip was found to be missing.The od (outer diameter) of the guidewire proximal solder region was measured to be 0.0133¿ which is within specification (specification 0.0140¿ max).Due to its damaged condition, the silverspeed-14 guidewire could not be used for testing with an in-house micro catheter.The broken core wire will be sent out for sem (scanning electron microscopy) analysis.No other anomalies were observed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report of silverspeed guidewire resistance in an echelon catheter prior to a procedure.After becoming stuck, the silverspeed was withdrawn from the echelon.It was noted that the silverspeed tip was bent and "completely damaged." the silverspeed was replaced with an xpedion 14 to continue the procedure.The echelon catheter had been flushed and the guidewire had been hydrated as indicated in the ifu.There were no reports of patient injury in association with this event.

Brand Name
SILVERSPEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key8009591
Report Number8020889-2018-00097
Device Sequence Number1683756
Product Code DQX
UDI-Device Identifier00847536004566
UDI-Public00847536004566
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number103-0602-200
Device Catalogue Number103-0602-200
Device Lot Number201704069E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR